MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection and testing found foreign objects in the nozzle due to insufficient cleaning.The report from the customer was confirmed.The connecting tube was wrinkled, the play of the up/down knob was out of standard due to a worn angle wire, and the light guide bundle was broken causing illumination to be uneven.In addition, there was a cut on the bending section cover which resulted in a loss of water-tightness, the objective lens was chipped, the light guide lens was dirty, the adhesive on the bending section cover was detached, the bending section cover was worn, the connecting tube was scratched, there were cuts on the switches, the universal cord was scratched and sticky, the bending angle in the up direction did not meet standard value due to a worn angle wire, and water removal ability did not meet standard value due to clogging of the nozzle.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that there were wrinkles in the connecting tube of the scope, play in the angulation, and light output was low.The subject device was sent to an olympus service center for evaluation.During inspection and testing, foreign objects were found in the nozzle.This report is being submitted for the malfunction found during evaluation (foreign material).There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be (b)(6) 2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to inappropriate reprocessing after the previous procedure.The user can detect the suggested event properly by handling the device in accordance with the following instructions for use (ifu): "operation manual preparation and inspection: inspection of the endoscope inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Operation manual inspection of the endoscopic system, inspection of the air-feeding function, inspection of the objective lens cleaning function." the user can decrease and prevent occurrence of the suggested event by handling the device in accordance with the following ifu: "reprocessing manual_ cleaning, disinfection and sterilization procedures.Precleaning warning: if the endoscope is not immediately cleaned after each procedure, residual organic debris will begin to solidify and it may be difficult to effectively reprocess the endoscope.Flush water and air into the air/water channel.Caution: to prevent clogging of the air/water nozzle, always use the aw (air/water) channel cleaning adapter to clean the air/water channel after each use.Cleaning, disinfection and sterilization procedures manual cleaning, flushing detergent solution into the air/water channels, removing detergent solution from all channels, presoak for excessive bleeding and/or delayed reprocessing after each procedure.Caution: follow the steps below only in cases of excessive bleeding and/or delayed reprocessing; unnecessary immersions should be avoided.Consecutive reprocessing sessions using extended immersion may damage the endoscope." olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14119494
Report Number8010047-2022-06441
Device Sequence Number2428237
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown